MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information provided by importer (arkray factory usa, inc.): complained products were not returned for evaluation.Retain strips of specificed lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray (the importer) will evaluate the product and file a follow-up report.Manufacturer narrative: 1.In-house clinical capillary blood test (finger tip blood test), venous blood test and control solution test for retain meter and the same lot of retain strips are conducted.The results are passed with specified specifications.Please refer to the attachment "22000072-s8 finger tip test result", attachment "22000072-s8 venous blood test result" and attachment "22000072-s8 control solution test result" for details.2.Root cause or possible reason for this complaint has not been identified.3.If the complained meter or strips returned from the user through the importer, we, apex biotechnology corp.(the manufacturer) will evaluate the product and file a follow-up report.
 
Event or Problem Description
The caller indicated the glucocard expression meter was reading high.The caller performed a control solution test with a result of 117, with a range of 97-117.Then the caller found this control solution to be for a relion premier meter (cstn04cn), which is the incorrect control solution for glucocard expression meter.The caller performed back-to-back blood tests with results of 108 and 110.Importer explained 20% variance.The customer stated that last night at 3:30 am they were feeling bad.Customer stated they were feeling disoriented and tested their blood sugar with a result of 75.The customer called the paramedics who arrived and tested their blood giving them a reading of 35.The paramedics advised that they eat food to increase their blood sugar, so they ate a peanut butter sandwich and drank a soda.The customer told importer that the reason they called the paramedics was directly due to the readings of the meter.Importer explained that they would send a replacement meter and test strips and they would arrive in 3-5 business days with a return label to send back the complaint products.
 
Additional Manufacturer Narrative
Information provided by importer (arkray factory usa, inc.) (updated): on 02 dec 2022, meter and eleven strips of specified lot were returned for investigation.Returned strips were tested along with retain strips with returned meter.Meter and strips passed testing with no failures detected.Meter will be returned to the manufacturer for further investigation.Manufacturer narrative (updated): 1.The complained meter and empty test strip bottle of specified lot were received on 19 dec 2022.2.Investigation results of the returned meter, including functional test, are normal.Please refer to attachment 1 for details.3.In-house clinical capillary blood test (finger tip blood test) for the returned meter with specified lot of retain test strips is conducted.The results are passed within the specification.Please refer to attachment 3 for details.(amendment for the "22000072-s8 finger tip result" of the first emdr submission on 13 dec 2022: to remove information not related.Please see attachment 2.) 4.Additional moisture test to the desiccant in returned test strip bottle is performed and the result is acceptable.Please refer to attachment 4 for details.5.Root cause or possible reason for this complaint has not been identified.
 
Event or Problem Description

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
Manufacturer (Section G)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW   30078
Manufacturer Contact
lisa liu
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW   30078
MDR Report Key15967562
Report Number9616936-2022-00001
Device Sequence Number20110569
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/25/2023
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S2201018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age74 YR
Patient SexMale
Patient Weight96 KG